Limits...
Two Cases of Adrenal Abscesses Following Histoacryl® (N-butyl-2-cyanocrylate) Injection.

Lee BY, Jang JY, Jeong SW, Bok GH, Ham JH, Cho JY, Lee JS, Shim CS - Gut Liver (2011)

Bottom Line: Patients had been diagnosed with alcoholic liver cirrhosis and gastric varices bleeding and received a Histoacryl® injection for the variceal bleeding.Patients had fever and abdominal tenderness and were diagnosed with an adrenal abscess at 2 months following the Histoacryl® injection.One patient received open drainage and the other underwent percutaneous drainage.

View Article: PubMed Central - PubMed

Affiliation: Institute for Digestive Research, Digestive Disease Center, Soonchunhyang University Hospital, Seoul, Korea.

ABSTRACT
We report two cases of adrenal abscesses that occurred following a Histoacryl® (N-butyl-2-cyanocrylate) injection for variceal bleeding. Patients had been diagnosed with alcoholic liver cirrhosis and gastric varices bleeding and received a Histoacryl® injection for the variceal bleeding. Patients had fever and abdominal tenderness and were diagnosed with an adrenal abscess at 2 months following the Histoacryl® injection. One patient received open drainage and the other underwent percutaneous drainage. When a patient has previously been injected with Histoacryl® for the treatment of variceal bleeding and presents with fever, an evaluation for an unusual complication such as adrenal abscess is recommended.

No MeSH data available.


Related in: MedlinePlus

Histoacryl injection. Endoscopic findings show venous engorgements in cardia and histoacryl matetial is seen in the X-ray.
© Copyright Policy - open-access
Related In: Results  -  Collection

License
getmorefigures.php?uid=PMC3140674&req=5

Figure 1: Histoacryl injection. Endoscopic findings show venous engorgements in cardia and histoacryl matetial is seen in the X-ray.

Mentions: A 54-year-old male was referred for fever and chills. He had been diagnosed with alcoholic liver cirrhosis and gastric varices and underwent Histoacryl® injection to treat variceal bleeding in December 2005. At admission (April 2006), his temperature was 38.5℃, and he had tenderness on the left costovertebral angle. The abdominal computed tomography (CT) scan showed a peripheral enhanced cystic lesion, approximately 6.2×3.2 cm, in the left adrenal gland and radio-opaque density in the adrenal vein, which was thought to be glue formation induced by Histoacryl®. The cystic lesion was regarded as an adrenal abscess by CT. The patient underwent open drainage, because percutaneous drainage was failed at the time. The operative finding showed a well capsulated abscess pocket. Although the operation was well done, he developed acute respiratory distress syndrome after operation and expired on the sixth day after the operation (Figs. 1 and 2).


Two Cases of Adrenal Abscesses Following Histoacryl® (N-butyl-2-cyanocrylate) Injection.

Lee BY, Jang JY, Jeong SW, Bok GH, Ham JH, Cho JY, Lee JS, Shim CS - Gut Liver (2011)

Histoacryl injection. Endoscopic findings show venous engorgements in cardia and histoacryl matetial is seen in the X-ray.
© Copyright Policy - open-access
Related In: Results  -  Collection

License
Show All Figures
getmorefigures.php?uid=PMC3140674&req=5

Figure 1: Histoacryl injection. Endoscopic findings show venous engorgements in cardia and histoacryl matetial is seen in the X-ray.
Mentions: A 54-year-old male was referred for fever and chills. He had been diagnosed with alcoholic liver cirrhosis and gastric varices and underwent Histoacryl® injection to treat variceal bleeding in December 2005. At admission (April 2006), his temperature was 38.5℃, and he had tenderness on the left costovertebral angle. The abdominal computed tomography (CT) scan showed a peripheral enhanced cystic lesion, approximately 6.2×3.2 cm, in the left adrenal gland and radio-opaque density in the adrenal vein, which was thought to be glue formation induced by Histoacryl®. The cystic lesion was regarded as an adrenal abscess by CT. The patient underwent open drainage, because percutaneous drainage was failed at the time. The operative finding showed a well capsulated abscess pocket. Although the operation was well done, he developed acute respiratory distress syndrome after operation and expired on the sixth day after the operation (Figs. 1 and 2).

Bottom Line: Patients had been diagnosed with alcoholic liver cirrhosis and gastric varices bleeding and received a Histoacryl® injection for the variceal bleeding.Patients had fever and abdominal tenderness and were diagnosed with an adrenal abscess at 2 months following the Histoacryl® injection.One patient received open drainage and the other underwent percutaneous drainage.

View Article: PubMed Central - PubMed

Affiliation: Institute for Digestive Research, Digestive Disease Center, Soonchunhyang University Hospital, Seoul, Korea.

ABSTRACT
We report two cases of adrenal abscesses that occurred following a Histoacryl® (N-butyl-2-cyanocrylate) injection for variceal bleeding. Patients had been diagnosed with alcoholic liver cirrhosis and gastric varices bleeding and received a Histoacryl® injection for the variceal bleeding. Patients had fever and abdominal tenderness and were diagnosed with an adrenal abscess at 2 months following the Histoacryl® injection. One patient received open drainage and the other underwent percutaneous drainage. When a patient has previously been injected with Histoacryl® for the treatment of variceal bleeding and presents with fever, an evaluation for an unusual complication such as adrenal abscess is recommended.

No MeSH data available.


Related in: MedlinePlus